Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 130, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Sep 25, 2005, 2:05 PM CDT for Fayette County, Alabama. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 2:05 PM CDT (19:05 UTC)
- Expired
- Sep 25, 2005, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 2:28 PM CDT | FUNNEL CLOUD | Belk, AL | NEAR FAYETTE |
| Sep 25, 2:28 PM CDT | TSTM WND DMG | Belk, AL | ROOF AND PORCH DESTROYED |
| Sep 25, 2:53 PM CDT | TORNADO | 5 N Fayette, AL | |
| Sep 25, 2:55 PM CDT | TORNADO | 5 S Glen Allen, AL | TORNADO WAS REPORTED BETWEEN GLEN ALLEN AND HUBBERTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 251905
TORBMX
ALC057-251945-
/O.NEW.KBMX.TO.W.0130.050925T1905Z-050925T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
FAYETTE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF FAYETTE
* UNTIL 245 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
MOUNT VERNON...OR ABOUT 9 MILES SOUTHWEST OF FAYETTE...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BELK BY 210 PM CDT
MOUNT VERNON AND FAYETTE BY 210 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3366 8795 3354 8793 3363 8762 3387 8760
3392 8790
$$2 follow-up statements
000
WWUS54 KBMX 251918
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT SUN SEP 25 2005
ALC057-251945-
/O.CON.KBMX.TO.W.0130.000000T0000Z-050925T1945Z/
FAYETTE AL-
217 PM CDT SUN SEP 25 2005
...A TORNADO WARNING CONTINUES UNTIL 245 PM CDT FOR FAYETTE COUNTY...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FAYETTE...MOVING
NORTHEAST AT 40 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO
INDICATED A STRONG ROTATION HALF WAY BETWEEN BERRY AND STUDDARDS
CROSSROADS.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF WAYSIDE BY 230 PM CDT
GLEN ALLEN BY 235 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING
FOR CENTRAL ALABAMA.
LAT...LON 3366 8795 3354 8793 3363 8762 3387 8760
3392 8790
$$
JBW000
WWUS54 KBMX 251931
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT SUN SEP 25 2005
ALC057-251945-
/O.CON.KBMX.TO.W.0130.000000T0000Z-050925T1945Z/
FAYETTE AL-
230 PM CDT SUN SEP 25 2005
...A TORNADO WARNING CONTINUES UNTIL 245 PM CDT FOR FAYETTE COUNTY...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WAYSIDE...OR ABOUT
6 MILES SOUTHWEST OF WINFIELD...MOVING NORTHEAST AT 40 MPH. ALSO..
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A STRONG
ROTATION JUST SOUTH OF BELK...AND THIS WILL MOVE NORTHEAST...AND
BE NEAR FAYETTE BY 240 PM CDT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING
FOR CENTRAL ALABAMA.
LAT...LON 3366 8795 3354 8793 3363 8762 3387 8760
3392 8790
$$
JBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Sep 25, 1:55 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 25, 1:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT SUN SEP 25 2005 .DISCUSSION... NUMEROUS ROTATING CELLS OVER WESTERN ALABAMA THIS AFTERNOON... ENHANCED BY INCREASED INSTABILITY DUE TO AFTERNOON HEATING. EXPECTATION IS THAT CELLS WILL LOSE INTENSITY AS SUN GOES DOWN...BUT MAY NOT DECREASE MUCH IN COVERAGE. WILL CONTINUE WITH HIGH POPS OVERNIGHT...WHICH SHIFTS INTO EASTERN ALABAMA BY EARLY TOMORROW. FORECAST RETURNS MORE TO NORMAL...AS REMNANTS OF RITA HEAD NORTHEASTWARD OUT OF THE PICTURE. DRYING TREND WILL SPREAD FROM WEST TO EAST STARTING TOMORROW AFTERNOON...THROUGH TOMORROW EVENING. REST OF THE FORECAST WILL BE BASED ON THE GFS SOLUTION...AND THAT MEANS A BIG COLD FRONT THE END OF THE WEEK. BASED ON SEVERAL RUNS OF STRONG COLD FRONT SOLUTION...AND SUPPORT FROM GFS ENSEMBLES... IVE STARTED TO INDICATE MUCH COOLER TEMPS (ESPECIALLY FRIDAY AND SATURDAY MORNINGS). LIMITED MOISTURE INDICATED WITH COLD FRONT...SO POPS ARE ONLY AROUND 20 PERCENT AT THIS TIME. IF LATER RUNS INDICATE BETTER MOISTURE...THEN WE MAY NEED TO RAISE POPS A BIT MORE FOR WEDNESDAY NIGHT AND/OR THURSDAY. FIRST COOL SNAP OF FALL WONT LAST LONG...HOWEVER...AS MODERATING TREND INDICATED FOR LATTER HALF OF NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 81 64 86 / 100 70 10 10 ANNISTON 70 81 66 87 / 100 80 10 10 BIRMINGHAM 71 86 67 85 / 100 60 10 10 TUSCALOOSA 72 87 66 88 / 100 50 0 0 CALERA 72 86 66 88 / 100 60 10 0 AUBURN 69 81 67 86 / 80 80 20 0 MONTGOMERY 72 85 67 89 / 80 70 20 0 TROY 71 85 69 88 / 70 80 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY WEST HALF UNTIL 7 PM. && 61
Hazardous weather outlook, Sep 25, 11:00 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT SUN SEP 25 2005 ALZ011>015-017>050-261040- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...RISK OF DAMAGING WINDS...INCLUDING TORNADOES...POSSIBLE FOR ENTIRE REGION THROUGH 9 PM TONIGHT... .DAY ONE...(TODAY AND TONIGHT). THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE ENTIRE REGION THROUGH SUNSET...WITH THE THREAT OF TORNADOES AND HEAVY RAIN. THE TORNADO THREAT SHOULD DIMINISH AFTER 9 PM. IN ADDITION...VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH IN NON-TORNADIC SHOWERS WILL ALSO OCCUR. LINES OF THUNDERSTORMS IN EASTERN MISSISSIPPI WILL REACH THE ALABAMA BORDER BY NOON...AND CONTINUE TO MOVE EASTWARD ACROSS THE STATE DURING THE AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL ALSO DEVELOP AHEAD OF THE LINES OF THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY ROTATE DUE TO THE STRONG WINDSHEAR ALOFT FROM THE REMNANTS OF HURRICANE RITA. NOT ALL STORMS WILL PRODUCE TORNADOES...BUT THERE WILL LIKELY BE NUMEROUS REPORTS OF ROTATION AND FUNNEL CLOUDS. FINALLY...THESE THUNDERSTORMS ARE EMBEDDED IN AREAS OF LOW CLOUDS..AND WILL LIKELY BE MOVING QUICKLY TO THE NORTHEAST AT 40 MPH OR GREATER. THUS...ANY TORNADOES THAT DEVELOP WILL LIKELY BE DIFFICULT TO SEE WITH YOUR EYES...AND YOU SHOULD IMMEDIATELY TAKE COVER IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS THE REMAINDER OF THE UPPER SUPPORT ASSOCIATED WITH RITA...MOVES ACROSS THE AREA. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ALONG THE ALABAMA BORDER SHOULD BE IN PLACE BY NOON...NEAR THE INTERSTATE 65 CORRIDOR BY 130 PM...AND FOR AREAS EAST OF INTERSTATE 65 AFTER 2 PM. STEFKOVICH
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 12:05 PM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Sep 25, 12:16 PM CDT | Tornado Warning | BMX | Lamar | 44 min |
| Sep 25, 12:29 PM CDT | Tornado Warning | BMX | Pickens | 31 min |
| Sep 25, 12:48 PM CDT | Tornado Warning | BMX | Tuscaloosa | 27 min |
| Sep 25, 12:48 PM CDT | Tornado Warning | BMX | Fayette | 42 min |
| Sep 25, 1:00 PM CDT | Tornado Warning | BMX | Pickens | 45 min |
| Sep 25, 1:01 PM CDT | Tornado Warning | BMX | Lamar | 14 min |
| Sep 25, 1:03 PM CDT | Tornado Warning | BMX | Lamar | 27 min |
| Sep 25, 1:07 PM CDT | Tornado Warning | BMX | Marion | 38 min |
| Sep 25, 1:47 PM CDT | Tornado Warning | BMX | Pickens | 28 min |
| Sep 25, 2:09 PM CDT | Tornado Warning | BMX | Pickens | 51 min |
| Sep 25, 2:15 PM CDT | Tornado Warning | BMX | Lamar | 15 min |
| Sep 25, 2:31 PM CDT | Tornado Warning | BMX | Walker | 44 min |
| Sep 25, 2:38 PM CDT | Tornado Warning | BMX | Marion | 52 min |
| Sep 25, 2:41 PM CDT | Tornado Warning | BMX | Fayette | 49 min |
| Sep 25, 2:43 PM CDT | Tornado Warning | BMX | Tuscaloosa | 62 min |
| Sep 25, 3:00 PM CDT | Tornado Warning | BMX | Winston | 45 min |
| Sep 25, 3:14 PM CDT | Tornado Warning | BMX | Pickens | 31 min |
| Sep 25, 3:17 PM CDT | Tornado Warning | BMX | Walker | 28 min |
| Sep 25, 3:27 PM CDT | Tornado Warning | BMX | Fayette, Walker | 33 min |
| Sep 25, 3:45 PM CDT | Tornado Warning | BMX | Tuscaloosa | 60 min |
| Sep 25, 3:50 PM CDT | Tornado Warning | BMX | Winston | 25 min |
| Sep 25, 3:54 PM CDT | Tornado Warning | BMX | Greene | 6 min |
| Sep 25, 4:00 PM CDT | Tornado Warning | BMX | Walker | 15 min |
| Sep 25, 4:35 PM CDT | Tornado Warning | BMX | Pickens | 55 min |
| Sep 25, 4:44 PM CDT | Tornado Warning | BMX | Tuscaloosa | 20 min |
| Sep 25, 4:51 PM CDT | Tornado Warning | BMX | Fayette, Walker | 15 min |
| Sep 25, 5:25 PM CDT | Tornado Warning | BMX | Tuscaloosa | 65 min |
| Sep 25, 5:35 PM CDT | Tornado Warning | BMX | Pickens | 10 min |
| Sep 25, 5:37 PM CDT | Tornado Warning | BMX | Greene | 23 min |
| Sep 25, 6:02 PM CDT | Tornado Warning | BMX | Greene | 28 min |
| Sep 25, 6:24 PM CDT | Tornado Warning | BMX | Lamar | 31 min |
| Sep 25, 6:28 PM CDT | Tornado Warning | BMX | Tuscaloosa | 47 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.